Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having on and off diarrhoea. Not getting normal periods. Feeling exhausted and headache. Any ideas?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hi, I have been having diarrhea on and off over the last 6 days. On the 3rd day I got my period. It's not a normal period and finished after 4 days. I'm feeling very exhausted and just as I felt I was getting better I got aches especially in my legs along with a heatache and hot flushes then chills. I have also been having cramps. This was also around the time my period is due. Please help thanks
Posted Sun, 5 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Kiran Kumar 18 minutes later

Thanks for writing in.

You have diarrhoea and that was acute gastroenteritis. Thats probably due to an infection. Diarrhoea it self can lead to tiredness and exhaustion.

Since you developed an early periods, it led to further aggravation of your dehydration and exhaustion. Why early periods.? It is possible to have them early once in a while. Underlying illness sometimes can also precipitate..

Your cramps, exhaustion, hotflushes are al likely related to the Gastrointestinal Infection which led to diarrhoea. And the early periods have just agravated it.

You need to take adequate rest.
Take plenty of oral fluids, juices and oral rehdration solutions.
Also consider taking antibiotics if loose stools are persisting.

Do consult your doctor if symptoms persist.

Hope this answers your query.

Please ger back if you need any further information.


Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor